I just joined MedHelp and I am very happy to meet you all. It is a relief to meet people who focus on the solution of the problem and not stay and wallow in their symptoms. I have been diagnosed with Fibromyalgia for over 12 years and had struggled to find out what was wrong with me for 4 years prior to the diagnosis. Including going to a renowned specialist in the field who told me I did not have it. This was very early on, and now I could be a poster child for FM.
My recent problem is a doozie for me. It is a big enough thorn in our sides to have FM, now my Dr. (no exaggeration) neglected to tell me to go off of one SSRI when she added another and I am now withdrawing from Serotonin Saturation Syndrome.
The FM pain from this withdrawel and toxins, caused pain and wild insomnia. She added a low dose amitriptyline which has helped soooo much with sleep, and to my joy, FM pain.
Here is the problem, at 25 Mg. I slept over 12 hours plus I was dopey tired, and incoherent, all the next day each day I took it. I called the dr. and she called in 10mg. and the same thing plus I got very mad at my DH and with the heat my body felt, I broke out in a very very hot inflammed nerve ending rash that stayed an hour or more. Haha, it was like the red Hulk.
I believe a tricyclics are the answer. Does anyone know which tricyclic works with less side effects? Can the tablets be cut even though they aren't scored? I bit one in half last night.
Your pharmacist can answer the question about what pill can be cut in half. That would be the safest thing to do. Meds that I started taking to go to sleep don't make me hungover the next day anymore. Have you taken that dose atleast for a month or so? The more longer you take a med. the less it works including less side effects. But if you just take it as needed you would probably have a hangover everytime. Your Pharmacist can answer all your concerns. Good Luck
Thank you for responding. It has been days now since I posted this and I have been taking the half dose, 5mg. You are completely correct about being less groggy each day. My energy level is better during the day also. It seems my mind is freer to navigate my day. My Fibro is less, even on this low dose. I am sensitive to the effects of this drug. I hope this means it will help me long term.. It comes in a syrup form which may allow me to take a low 5 mg. dose safely.
I see my doctor today and she can answer splitting the pill and other questions I have about my meds.
Thanks, Like your name.
My experience all tricycilics have side side affects most being sleepy and dulls all your senses.After all they are only a low dose anti depressant so my doctor informed me after i started taking them.
I was just wondering how you are getting on, I too was groggy the next day I have been taking 35mg but finally last night even though I woke up a few times, i actually went back to sleep. I have notices the last couple of mornings though that the hangover effect is getting less so I am sticking with it. I do work with medicine and even though the tablet may not be scored it should be ok to half it. The only time you shouldn't is if it is specifically a coated,or a slow or modified release preparation. I can't believe how much better I feel today rather than at the start of the week. I do know that it's early days though - I hoovered the downstairs of the house and I was shattered afterwards. It just makes me feel so frustrated and unfit - do you guys feel the same. It's almost like people think that you must be putting it on because to the outside world you don't look much different.
Thank you for writing to see how I am doing! I am noticing less and less grogginess each day. The best part is I have more and more energy. Less fibro pain also!
The only thing which I suspect will be a pattern is I am sleeping less and less hours each night. At first it was 12, then 10, I would take it at 10p.m. and sleep til 8 a.m. last night I took it at 11 a.m. and opened my eyes at 6a.m. but went back til 9:30. just because I could today. Yesterday I took it at8 the night befor and I got up at 6 and felt good all day!
My Dr. tried to prescribe it for me in the syrup form so I could take even less 2.5 but my pharmacy didn't carry it.
Glad to know that my cutting the pill is alright.
I am so glad you are feeling better. I am appreciative of how you wrote ....... It's almost like people think that you must be putting it on because to the outside world you don't look much different......
I sometimes try to see myself as others see me when we are standing just talking, but through my eyes they are blurry, my swallowing is tight, I would rather be sitting because my back is straining, my head is stuffed with spiny cotton, and my skin burns as I try not to flinch at little sharp sudden pains in my muscles and those are just the side dishes.
.. I imagine how their bodies are feeling light, no weight,as if air could flow through it carefree, into their mouths and even out their skin. Their eyes may be clear, ears, not conscious of their skin, their head being light on their neck and shoulders,............. not a bowling ball with pain.
And during all that thought I can carry on a conversation and actually listen. :0Have a great day buttercup (love the name)
I take my amitryptiline about 2 - 3 hours before I am going to bed so that it's at it's optimum drowsy effect when I am going to bed, that way hopefully I'll get a decent night sleep. Just before I go to bed I take my topiramate which also may cause drowsiness (this is for my migraines). In the morning I then take my Thyroxine and fluoxetine, I'm hoping that in a few months time that I'll be a new woman and then perhaps I'll think about exercise and losing a bit of weight. That's another story all together. Just trying to keep a full time job a 3 kids is enough in itself. I know what you mean though about when you're talking to other people. I find it hard enough just trying to concentrate on what they are saying. I have found that the tablets have dampened down most of the pain I have been experiencing in my legs, feet and arms its just in my shoulders and hands I still feel it, but things have improved dramatically in the last few days, not sure how much mentally though - things can change that way from one hour to the next. Anyway keep strong , you'll get there, I truly believe it's just getting the right balance of medication for you.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.